Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 151, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 19, 2020, 5:58 PM CDT for 4 counties in Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2020, 5:58 PM CDT (22:58 UTC)
- Expired
- Jun 19, 2020, 7:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Borden County, TX, Dawson County, TX, Howard County, TX, Martin County, TX
The radar
The Midland/Odessa radar (KMAF), 66 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:27 PM CDT | HAIL 1 | 11 N Lenorah, TX | |
| Jun 19, 6:38 PM CDT | TSTM WND GST 60 | Lenorah, TX | QUARTER INCH HAIL AND TREE DAMAGE AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 4:07 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227
WUUS54 KMAF 192258
SVRMAF
TXC033-115-227-317-200000-
/O.NEW.KMAF.SV.W.0151.200619T2258Z-200620T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
558 PM CDT Fri Jun 19 2020
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southwestern Borden County in western Texas...
Northwestern Howard County in western Texas...
Northern Martin County in western Texas...
Southern Dawson County in western Texas...
* Until 700 PM CDT.
* At 558 PM CDT, severe thunderstorms were located along a line
extending from Lamesa to 13 miles south of Lamesa Municipal Airport
to 14 miles northwest of Lenorah, moving east at 15 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Lamesa, Ackerly, Lenorah, Lamesa Municipal Airport, Los Ybanez,
Sparenberg, Tarzan, Tenmile, Patricia, Knott, Key and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3220 10163 3235 10219 3278 10206 3274 10160
TIME...MOT...LOC 2258Z 284DEG 14KT 3273 10195 3256 10197 3245 10206
HAIL...1.00IN
WIND...70MPH
$$
103 follow-up statements
889
WWUS54 KMAF 192319
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
619 PM CDT Fri Jun 19 2020
TXC033-115-227-317-200000-
/O.CON.KMAF.SV.W.0151.000000T0000Z-200620T0000Z/
Borden TX-Howard TX-Martin TX-Dawson TX-
619 PM CDT Fri Jun 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN BORDEN...NORTHWESTERN HOWARD...NORTHERN MARTIN AND
SOUTHEASTERN DAWSON COUNTIES...
At 618 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Lamesa Municipal Airport to 9
miles west of Ackerly to 7 miles northwest of Lenorah, moving east at
15 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Lamesa, Ackerly, Lenorah, Lamesa Municipal Airport, Los Ybanez,
Sparenberg, Tarzan, Tenmile, Patricia, Knott, Key and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3233 10212 3276 10196 3274 10160 3220 10163
TIME...MOT...LOC 2318Z 290DEG 14KT 3266 10186 3249 10188 3238 10197
HAIL...1.00IN
WIND...70MPH
$$
10826
WWUS54 KMAF 192333
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
633 PM CDT Fri Jun 19 2020
TXC033-115-227-317-200000-
/O.CON.KMAF.SV.W.0151.000000T0000Z-200620T0000Z/
Borden TX-Howard TX-Martin TX-Dawson TX-
633 PM CDT Fri Jun 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN BORDEN...NORTHWESTERN HOWARD...NORTHEASTERN MARTIN
AND SOUTHEASTERN DAWSON COUNTIES...
At 632 PM CDT, severe thunderstorms were located along a line
extending from 10 miles southeast of Lamesa Municipal Airport to 6
miles southwest of Ackerly to near Lenorah, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ackerly, Lenorah, Knott, Sparenberg, Tarzan and Tenmile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3231 10206 3265 10189 3264 10161 3220 10163
TIME...MOT...LOC 2332Z 284DEG 14KT 3265 10180 3248 10182 3237 10191
HAIL...1.00IN
WIND...60MPH
$$
10413
WWUS54 KMAF 192345
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
645 PM CDT Fri Jun 19 2020
TXC033-115-227-317-200000-
/O.CON.KMAF.SV.W.0151.000000T0000Z-200620T0000Z/
Borden TX-Howard TX-Martin TX-Dawson TX-
645 PM CDT Fri Jun 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN BORDEN...NORTHWESTERN HOWARD...NORTHEASTERN MARTIN
AND SOUTHEASTERN DAWSON COUNTIES...
At 644 PM CDT, severe thunderstorms were located along a line
extending from near Ackerly to Lenorah, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ackerly, Lenorah, Knott, Sparenberg and Tarzan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3230 10202 3259 10190 3258 10163 3220 10163
TIME...MOT...LOC 2344Z 292DEG 15KT 3257 10176 3240 10178 3229 10187
HAIL...1.00IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:45 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 19, 2:45 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 245 PM CDT Fri Jun 19 2020 .DISCUSSION... An upper level trough is centered over southern Canada and extends southward into New Mexico and the southern plains. A dryline will set up across West Texas this afternoon with very moist and unstable conditions to the east of this feature. Convective Available Potential Energy (CAPE) values are expected to get up to 4,000 J/kg across portions of the Permian Basin and Lower Trans Pecos this afternoon according to the NAM12. Bulk wind shear values are expected to get up to around 40 kts across portions of the area by this evening. A shortwave trough is expected to move over the region today bringing enhanced upper level lift. These conditions will lead to a chance of severe thunderstorms this afternoon and evening across much of the area with the best chances being across the Permian Basin and Western Low Rolling Plains. Temperatures today are expected to be a little cooler than yesterday but will still be hot with highs mostly in the upper 90s to triple digits. The upper trough will move over the central plains on Saturday with temperatures cooling slightly from today. CAPE values are expected to be 3000 to 4000 across parts of the Permian Basin and Lower Trans Pecos. Bulk shear values will be 35 to 40 kts across portions of the area. Another shortwave is expected to move over the region bringing more upper lift. These conditions will once again allow for a chance of strong to severe thunderstorms Saturday across portions of the area. The dryline will be across the far eastern Permian Basin and Lower Trans Pecos on Sunday with some moisture extending back west to the Davis Mountains so some storms will again be possible but not expecting as wide spread of coverage as today and tomorrow. A surface trough becomes more prevalent on Sunday so temperatures are expected to heat up into the triple digits for much of the area. Similar conditions will exist for Monday with temperatures continuing to heat up into the triple digits for most of the area. A cold front from the upper trough moving over the Upper Midwest will move into West Texas and southeast New Mexico on Tuesday resulting in temperatures cooling into the lower to mid 90s. Shower and thunderstorm chances will increase Tuesday into Wednesday as a result of the front. Temperatures will be below or near normal through next Friday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 94 71 101 / 40 20 20 10 Carlsbad 67 101 68 105 / 10 10 0 10 Dryden 73 97 73 99 / 20 20 20 20 Fort Stockton 71 98 72 101 / 20 20 20 20 Guadalupe Pass 65 92 66 93 / 10 10 0 10 Hobbs 65 95 66 102 / 10 20 10 10 Marfa 61 95 61 96 / 20 30 10 20 Midland Intl Airport 70 96 71 101 / 30 20 20 10 Odessa 70 96 71 101 / 20 20 20 10 Wink 72 101 71 105 / 20 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 10/80
Hazardous weather outlook, Jun 19, 3:33 AM CDT, 14 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 333 AM CDT Fri Jun 19 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-200845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 333 AM CDT Fri Jun 19 2020 /233 AM MDT Fri Jun 19 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Severe weather potential across portions west Texas and Southeast New Mexico will exist this afternoon with greatest threat across the Permian Basin. Main threats will be large hail and damaging winds with the strongest thunderstorms. Elevated fire weather concerns will affect portions of Southeast New Mexico and the adjacent Guadalupe Mountains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Chances of severe weather will exist for west Texas on Saturday and Sunday. Large hail and damaging winds will remain the greatest threats. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 19, 5:03 PM CDT, 55 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 503 PM CDT Fri Jun 19 2020 TXZ279-282-192230- Central Brewster County TX-Lower Brewster County TX- 503 PM CDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREWSTER COUNTY UNTIL 530 PM CDT... At 503 PM CDT, Doppler radar was tracking a strong thunderstorm 18 miles northwest of Persimmon Gap, or 38 miles southeast of Alpine, moving southeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Santiago Peak...highway 385 south of Marathon PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2984 10351 2997 10337 2979 10306 2959 10327 TIME...MOT...LOC 2203Z 312DEG 18KT 2986 10339 12
Special weather statement, Jun 19, 5:07 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
507 PM CDT Fri Jun 19 2020
TXZ061-068-192245-
Crane TX-Ector TX-
507 PM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR AND
NORTHEASTERN CRANE COUNTIES UNTIL 545 PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles south of West Odessa, or 18 miles northwest of Crane, moving
northeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pleasant Farms.
This includes Interstate 20 between mile markers 103 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3149 10240 3156 10258 3177 10257 3175 10229
3174 10229
TIME...MOT...LOC 2206Z 203DEG 14KT 3160 10254
12Special weather statement, Jun 19, 5:48 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 548 PM CDT Fri Jun 19 2020 TXZ279-282-192330- Central Brewster County TX-Lower Brewster County TX- 548 PM CDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BREWSTER COUNTY UNTIL 630 PM CDT... At 548 PM CDT, Doppler radar was tracking a strong thunderstorm over Persimmon Gap, or 22 miles north of Panther Junction, moving southeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Persimmon Gap. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2963 10333 2977 10319 2954 10281 2933 10302 TIME...MOT...LOC 2248Z 311DEG 18KT 2965 10320 12
Local storm report, Jun 19, 5:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
549 PM CDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL ODESSA 31.85N 102.37W
06/19/2020 E1.25 INCH ECTOR TX PUBLIC
GUSTS TO 60 MPH.
&&
SAMANTHA.ZUBERLocal storm report, Jun 19, 5:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
556 PM CDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND GST ODESSA 31.85N 102.37W
06/19/2020 E65 MPH ECTOR TX NWS EMPLOYEE
&&
SAMANTHA.ZUBERLocal storm report, Jun 19, 5:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
558 PM CDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 5 S MIDLAND INTERNATION 31.87N 102.19W
06/19/2020 E1.00 INCH Midland TX TRAINED SPOTTER
&&
SAMANTHA.ZUBERThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:33 PM CDT | Special Weather Statement | MAF | Glasscock | 42 min |
| Jun 18, 7:56 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin | 49 min |
| Jun 18, 8:09 PM CDT | Flash Flood Warning | MAF | Glasscock, Howard, Martin | 3 hr |
| Jun 18, 8:45 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin | 45 min |
| Jun 18, 8:48 PM CDT | Special Weather Statement | MAF | Mitchell | 42 min |
| Jun 18, 8:55 PM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Jun 18, 9:30 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 45 min |
| Jun 18, 10:15 PM CDT | Special Weather Statement | MAF | Mitchell | 60 min |
| Jun 19, 1:46 PM CDT | Special Weather Statement | MAF | Pecos | 29 min |
| Jun 19, 2:35 PM CDT | Special Weather Statement | MAF | Pecos | 25 min |
| Jun 19, 3:09 PM CDT | Special Weather Statement | MAF | Pecos | 36 min |
| Jun 19, 3:18 PM CDT | Special Weather Statement | MAF | Presidio | 27 min |
| Jun 19, 3:28 PM CDT | Special Weather Statement | MAF | 32 min | |
| Jun 19, 3:34 PM CDT | Special Weather Statement | MAF | Gaines | 26 min |
| Jun 19, 3:58 PM CDT | Special Weather Statement | MAF | Pecos | 32 min |
| Jun 19, 4:05 PM CDT | Special Weather Statement | MAF | Gaines | 25 min |
| Jun 19, 4:13 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 41 min |
| Jun 19, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 61 min |
| Jun 19, 4:25 PM CDT | Special Weather Statement | MAF | Brewster | 35 min |
| Jun 19, 4:38 PM CDT | Special Weather Statement | MAF | Crane | 37 min |
| Jun 19, 4:46 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 59 min |
| Jun 19, 4:53 PM CDT | Special Weather Statement | MAF | Brewster | 37 min |
| Jun 19, 5:00 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 60 min |
| Jun 19, 5:03 PM CDT | Special Weather Statement | MAF | Brewster | 27 min |
| Jun 19, 5:07 PM CDT | Special Weather Statement | MAF | Crane | 38 min |
| Jun 19, 5:10 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland | 65 min |
| Jun 19, 5:44 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 61 min |
| Jun 19, 5:48 PM CDT | Special Weather Statement | MAF | Brewster | 42 min |
| Jun 19, 5:58 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 42 min |
| Jun 19, 6:02 PM CDT | Special Weather Statement | MAF | Borden | 28 min |
| Jun 19, 6:03 PM CDT | Special Weather Statement | MAF | Brewster | 42 min |
| Jun 19, 6:32 PM CDT | Special Weather Statement | MAF | Martin | 28 min |
| Jun 19, 6:42 PM CDT | Special Weather Statement | MAF | Brewster | 33 min |
| Jun 19, 6:57 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.